Get your Health question answered in 3 easy steps

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes insomina when on thyroid medication?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Tue, 2 Sep 2014 in Women's Health
Question: i am getting insomnia and my thyroid meds feel less effective could it be excess of regestrone which i take everyday for heavy and irregular periods

doctor
Answered by Dr. Som Biswas 17 minutes later
Brief Answer:
Highly unlikely

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.


Highly unlikely that regesterone is causing this .

Sometimes thyroid meds dosage needs to be re titrated with age.

I will advise you to get a TSH thyroid test done and let me know.

Once the dosage of meds are modified i am XXXXXXX the insomnia will also go.



Feel free to consult me directly
http://bit.ly/drsombiswas


Regards

Dr. Som Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 27 minutes later
thx doc
its just that i was told that regetrone may have such side effects if taken in excess
or over 2,3 years

if its thyroid related,
last test in february showed tsh to be 6.3
t3 to be 3.7
t4 to be 15.8

i take 100 mg thyroxine
doctor
Answered by Dr. Som Biswas 1 minute later
Brief Answer:
Your TSH is high

Detailed Answer:
Dear XXXX

Certainly your TSH is high. It is supposed to be between 0.3 and 3.0 mIU/L.

You need a revision of your thyroxine dosage.


Regards

Dr. Som Biswas M.D. XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 5 minutes later
so shd i increase it to 125 mg? daily and retest in a few days ?
plz advise
doctor
Answered by Dr. Som Biswas 3 minutes later
Brief Answer:
NO

Detailed Answer:
Dear

NO, please do not titrate drugs on your own.

Please consult with a physician before adjusting for your good health.

Let him decide the dose to prevent any side effects.


Regards

Dr. Som Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on Regestrone

doctor1 MD

Hi , I'm 26years old and have been prescribed regestrone 5mg twice a day to delay my periods as I will be travelling . I would like to know incase of unprotected sex with my partner during these days is it necessary to have an ECP as well or does...

doctor1 MD

I am a PCOD since 2010. I have irregular periods and have taken medecine for it, uptill March this year I had my periods on time on consuming pineapple juice and medecine, but after that I am not having periods untill i consume regestrone tablets,...

doctor1 MD

i am taking regestrone tablets to get my periods, I have pcod problem which is leading to irregular periods so I was taking regestrone and while while taking the tablet I had intercourse with my partner (protected) , while there be any affect on...

doctor1 MD

Hello, Very recently I am having difficulty in taking complete normal breath continuously but I have no problem in taking complete breath and feeling tired almost all the time and feeling like hot flushes time to time. I am 22 yrs old 67kg 5 feet tall woman from tropical country and have irregular periods. Few months earlier I completed a course of Regestrone 3 pills per day for 2 months and I take Dexorange once in a week from last 8 years since I was diagnosed with iron deficiency. My blood sugar is 110 -140. Please suggest prognosis or medication if required.

doctor1 MD

hi doctor, i hav got no periods from past 2 and a half months, I did go to gyno who asked me to undergo few tests which came as normal and negative( not pregnant). i started to put on weight from past 5 months all of a sudden from 50 kgs to 60 kgs. My gyno asked me to take sandoz regestrone for 4 day(2 tabs per day) and its been 2 days but still no sign of periods. Thank you